Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update Lorainne, Elizabeth, et. al. shelliR

Posted by Lorraine on September 6, 2001, at 10:29:25

In reply to Re: Update Lorainne, Elizabeth, et. al. Lorraine, posted by shelliR on September 5, 2001, at 11:15:08

Shelli:
>
> > What, both of us gone the same time. Well, I'm home now (big sigh).
>
> big sigh of relief?

Yes, still happy to be home, although I do love the place I was visiting-- a friends house that was homesteaded during the California land rush. No running water, 1300 acres in the middle of nowhere. It was beautiful and he is a good friend.

> re continuing wellbutrin:
> > > My primary depression is there, whether people are around or not. That's why I call it so physical. I have had two days of 300mg of wellbutrin with very little improvement. It is so much easier to tolerate being depressed when I don't have to work--at least this type of depression.

Sorry the Wellbutrin isn't kicking in grand force for you. For me being enervated is a large part of my depression so if I am on an activating drug and "get busy" things seem ok. Then if I slow down and talk with people, it is very obvious that I am still in my depression. I guess I try to distract myself a lot.


> > > But then I have also another type of depression/anxiety/angst that has to do with people and fitting in in life and that is much more apparent when I am around people, especially new people or people I don't know well. I'm not sure whether that could be medicated and if so, I'm not sure what I would have to give up in exchange.

Sounds like a bit of Social Anxiety? I know I have some.


> In the last few days small things have made me realize that I have both very strong right and left brain hemispheres.

What an interesting thing to notice. Then your transition into the artist mode is a transition from one hemisphere to another.


>

> > >Still, it's amazing to have all this energy on wellbutrin, and if it doesn't work as my main AD, I can see it as an adjunct (rather than stimulants, for example).

I found Moclobemide very activating as well. I only had to leave it because of the anxiety it caused me--which was not as bad as Wellbutrin, but too much for me.


> > > BTW, I have asked my pdoc to do a nardil/wellbutrin combo, but he was less than enthusiastic. He said he has another idea first (which of course he didn't share with me).

Sounds like he has some plan mapped out in his head for your course of treatment. Maybe he derives cues from your reactions to the various drugs he tries you on.

> > >I do have certain vulnerabilies that make me feel not very strong. And don't say (please) that everyone does--because not everyone wants to die because of their vulnerabilities.

Your vulnerabilities sound very tender, more like wounds? Is there shame attached?

> > >He says, "take as much oxy as you need, don't worry". That's his most often response to me: "don't worry" It's definitely a dismissal as well as reassurance. But let's not go there. :-)

He's in the driver's seat as long as he knows where he is going and you are enjoying the view so to speak....



> > >[re trust and pdoc] My goal is to enhance his comfort level.
> ??????? *his*? I think maybe I read that out of context.

You said you got this further on in your post. But just to make clear, I see the relationship with pdocs as a two way street. They have a certain amount of liability exposure for making more aggressive drug choices and need some assurance that we can be trusted to handle those drugs or they will become more conservative--which, when you are treatment resistant is not helpful. So I work on his comfort level. I'm a good girl; I report back; I don't throw him any loops and in turn, he is willing to try what he thinks will really work for me and not worry about liability issue. Now my therapist, on the other hand, works on my comfort level;-)---see the wink?

> > > > >And also he thinks it wastes time, because he knows where we're going.
> > This would definately bother me, but then I like to have a lot more control and understanding about my medical stuff than most doctors are willing to indulge.
>
> Well, of course this is not a perfect match. But we've been there before. :-)

Shelli, I just have an incredible distrust of doctors and their abilities. I know it's unfair, but there it is. I'm sure my heavy handed participation in the drug selection for me is no better than your pdocs informed plan. At worst, we are both random and if that's the case, then it doesn't matter whose plan you follow so long as you don't unnecessarily retrace your steps.


>
> > >Passionate is good. And he listens and thinks too. Sounds good; can't remember what that feels like. I wonder why he (and some people in general) are stooped.

He is stooped because of mild scholiosis (sp?)--curvature of the spine.

I'm off Parnate now. First day I tried using adderal during my washout period and had a mild hypertensive crises. I say mild to appease the medical gods because my blood pressure (165/96?) didn't approach a medical emergency. To me though the crises was extreme--very bad headache and terrible stiff neck. I took the antidote, relatively early (within 15 or 20 minutes of onset--hey, it was my first time, I wasn't sure what was going on). That really wiped me out. I'd say I was down for the count for 2 days. Yesterday, was filled with severe hot flash types
of symptoms and I don't know if this was from withdrawal from Parnate, the hypertensive crises, or the fact that I went of estrogen about 4 weeks ago. Plus, now that I am off the Parnate, I think it was causing some sexual dysfunction.

I start the Nardil on Saturday. The sleep disruption thing is very upsetting to me and I'm not sure how I will fair with that side effect. Last night I took a valium in addition to the ambien and neurontin and slept well. But I'm not sure I want a benzo habit.


> > > I have a feeling that you will not be as sensitive to nardil as you were to parnate. Aside from sleep disturbance and afternoon fatigue (which I think is partially just my own blood sugar patterns), I was not at all conscious of taking a drug.

I hope you are right. The afternoon fatigue though seems common and I don't think it's your blood sugar pattern. I started another thread on it and from the responses I got (n=3) it seems that blood pressure reaches a natural low between 3 and 4 pm daily; one person was medicated for low blood pressure while on MAOs; another adjusted over time (but didn't take his blood pressure.) My hunch is it's blood pressure related and because I took mine during on of these slumps and it was so clearly low my plan is to use salt tablets (there is a buffered type that is recommended--Thermosomething) and drink plenty of water and see if that helps. It will be my little experiment, I'll let you know.


> > >I wouldn't be disappointed if the nardil didn't kick in as quickly as parnate. I've never read about immediate anti-depressant with nardil.

Unfortunately, I think you are right

[re desipramine and nardil]: Desipramine is the TCA that elizabeth is one right now and I believe that desipramine is it's brand name. If you do go back to Nardil, this combo might be worth a shot. Desipramine has a reputation for being activating, but, according to elizabeth, is better for sleep cycles than MAOs.

How is your vacation treating you otherwise?

Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010902/msgs/77993.html